Taiwanese Journal of Mathematics

HYBRID METHOD FOR DESIGNING EXPLICIT HIERARCHICAL FIXED POINT APPROACH TO MONOTONE VARIATIONAL INEQUALITIES

Lu-Chuan Ceng, Yen-Cherng Lin, and Adrian Petruşel

Full-text: Open access

Abstract

Let $C$ be a nonempty closed convex subset of a real Hilbert space $H$. Assume that $F: C \to H$ is a $\kappa$-Lipschitzian and $\eta$-strongly monotone operator with constants $\kappa,\eta \gt 0$, $f: C \to H$ is $L$-Lipschitzian with constant $L \geq 0$ and $T,V: C \to C$ are nonexpansive mappings with ${\rm Fix}(T) \neq \emptyset$. Let $0 \lt \mu \lt 2 \eta/\kappa^2$ and $0 \leq \gamma L \lt \tau$, where $\tau = 1 - \sqrt{1-\mu(2\eta-\mu\kappa^2)}$. Consider the hierarchical monotone variational inequality problem (in short, HMVIP):

VI (a): finding $z^* \in {\rm Fix}(T)$ such that $\langle(I-V)z^*, z-z^*\rangle \geq 0$, $\forall z \in {\rm Fix}(T)$;

VI (b): finding $x^* \in S$ such that $\langle(\mu F - \gamma f) x^*, x-x^*\rangle \geq 0$, $\forall z \in S$.

Here $S$ denotes the nonempty solution set of the VI (a). This paper combines hybrid steepest-descent method, viscosity method and projection method to design an explicit algorithm, that can be used to find the unique solution of the HMVIP. Strong convergence of the algorithm is proved under very mild conditions. Applications in hierarchical minimization problems are also included.

Article information

Source
Taiwanese J. Math., Volume 16, Number 4 (2012), 1531-1555.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500406747

Digital Object Identifier
doi:10.11650/twjm/1500406747

Mathematical Reviews number (MathSciNet)
MR2951151

Zentralblatt MATH identifier
1262.49011

Subjects
Primary: 49J40: Variational methods including variational inequalities [See also 47J20] 47H10: Fixed-point theorems [See also 37C25, 54H25, 55M20, 58C30] 47J25: Iterative procedures [See also 65J15]

Keywords
monotone variational inequalities nonexpansive mapping iterative algorithm hierarchical fixed point hierarchical minimization projection

Citation

Ceng, Lu-Chuan; Lin, Yen-Cherng; Petruşel, Adrian. HYBRID METHOD FOR DESIGNING EXPLICIT HIERARCHICAL FIXED POINT APPROACH TO MONOTONE VARIATIONAL INEQUALITIES. Taiwanese J. Math. 16 (2012), no. 4, 1531--1555. doi:10.11650/twjm/1500406747. https://projecteuclid.org/euclid.twjm/1500406747


Export citation

References

  • \item[1.] C. Baiocchi and A. Capelo, Variational and Quasi-Variational Inequalities, Wiley, New York, 1984.
  • \item[2.] R. W. Cottle, F. Giannessi and J. L. Lions, Variational Inequalities and Complementarity Problems: Theory and Applications, Wiley, New York, 1980. \item[3.]F. Facchinei and J.-S. Pang, Finite-Dimensional Variational Inequalities and Complementarity Problems, Vols. I and II, Springer, Berlin, 2003. \item[4.]F. Giannessi and A. Maugeri, Variational Inequalities and Network Equilibrium Problems, Plenum, New York, 1995. \item[5.]D. Kinderlehrer and G. Stampacchia, An Introduction to Variational Inequalities and Their Applications, Academic Press, New York, 1980. \item[6.]J. B. Baillon and G. Haddad, Quelques proprietes des operateurs angle-bornes et $n$-cycliquement monotones, Isr. J. Math., 26 (1977), 137-150. \item[7.]P.-E. Mainge and A. Moudafi, Strong convergence of an iterative method for hierarchical fixed-points problems, Pacific J. Optim., 3 (2007), 529-538. \item[8.]H. Attouch, Variational Convergence for Functions and Operators, Applicable Math. Series, Pitman, London, 1984. \item[9.]H. K. Xu and T. H. Kim, Convergence of hybrid steepest-descent methods for variational inequalities, J. Optim. Theory. Appl., 119 (2003), 185-201. \item[10.] G. Marino and H. K. Xu, Explicit hierarchical fixed point approach to variational inequalities, J. Optim Theory Appl., DOI 10.1007/s10957-010-9775-1. \item[11.] I. Yamada, The hybrid steepest descent method for the variational inequality problems over the intersection of fixed point sets of nonexpansive mappings, in: Inherently Parallel Algorithms in Feasibility and Optimization and Their Applications, Elservier, New York, 2001, pp. 473-504. \item[12.]P. L. Lions, Approximation de points fixes de contractions, C. R. Acad. Sci. Ser. A-B Paris, 284 (1977), 1357-1359. \item[13.] K. Goebel and W. A. Kirk, Topics in Metric Fixed Point Theory, Cambridge Studies in Advanced Mathematics, Vol. 28, Cambridge University Press, Cambridge, 1990. \item[14.] H. K. Xu, Iterative algorithms for nonlinear operators, J. Lond. Math. Soc., 66 (2002), 240-256. \item[15.] A. Moudafi and P.-E. Mainge, Towards viscosity approximations of hierarchical fixed-points problems, Fixed Point Theory Appl., 2006 1-10, (2006), Article ID 95453. \item[16.] H. K. Xu, Viscosity method for hierarchical fixed point approach to variational inequalities, Taiwan. J. Math., 14 (2010), 463-478. \item[17.] A. Moudafi, Viscosity approximation methods for fixed-points problems, J. Math. Anal. Appl., 241 (2000), 46-55. \item[18.]H. K. Xu, Viscosity approximation methods for nonexpansive mappings, J. Math. Anal. Appl., 298 (2004), 279-291. \item[19.] G. Marino and H. K. Xu, A general iterative method for nonexpansive mappings in Hilbert spaces, J. Math. Anal. Appl., 318 (2006), 43-52. \item[20.] X. Q. Yang, Vector variational inequality and its duality, Nonlinear Anal., 21 (1993), 869-877. \item[21.] F. Giannessi, G. Mastroeni and X. Q. Yang, A survey on vector variational inequalities, Boll. Un. Mat. Ital., 9(2) (2009), 225-237. \item[22.] L. C. Ceng, H. K. Xu and J. C. Yao, The viscosity approximation method for asymptotically nonexpansive mappings in Banach spaces, Nonlinear Anal., 69 (2008), 1402-1412. \item[23.] A. Auslender and M. Teboulle, Interior projection-like methods for monotone variational inequalities, Math. Program., 104 (2005), 39-68. \item[24.] L. C. Ceng and J. C. Yao, Relaxed viscosity approximation methods for fixed point problems and variational inequality problems, Nonlinear Anal., 69 (2008), 3299-3309. \item[25.] L. C. Ceng, S. M. Guu and J. C. Yao, A general iterative method with strongly positive operators for general variational inequalities, Comput. Math. Appl., 59 (2010), 1441-1452. \item[26.] L. C. Ceng and S. Huang, Modified extragradient methods for strict pseudo-contractions and monotone mappings, Taiwanese J. Math., 13(4) (2009), 1197-1211. \item[27.] L. C. Ceng, A. Petruşel, C. Lee and M. M. Wong, Two extragradient approximation methods for variational inequalities and fixed point problems of strict pseudo-contractions, Taiwanese J. Math., 13(2A) (2009), 607-632. \item[28.] B. He, X. Wang and J. Yang, A comparison of different contraction methods for monotone variational inequalities, J. Comput. Math., 27 (2009), 459-473. \item[29.] B. S. He, Z. H. Yang and X. M. Yuan, An approximate proximal-extragradient type method for monotone variational inequalities, J. Math. Anal. Appl., 300 (2004), 362-374. \item[30.] L. C. Ceng, S. Huang and A. Petruşel, Weak convergence theorem by a modified extragradient method for nonexpansive mappings and monotone mappings, Taiwanese J. Math., 13(1) (2009), 225-238. \item[31.] N. Xiu, C. Wang and J. Zhang, Convergence properties of projection and contraction methods for variational inequality problems, Appl. Math. Optim., 43 (2001), 147-168. \item[32.] F. E. Browder, Convergence of approximations to fixed points of nonexpansive nonlinear mappings in Hilbert spaces, Arch. Ration. Mech. Anal., 24 (1967), 82-90. \item[33.] L. C. Ceng, Q. H. Ansari and J. C. Yao, Mann type steepest-descent and modified hybrid steepest-descent methods for variational inequalities in Banach spaces, Numer. Funct. Anal. Optim., 29 (2008), 987-1033. \item[34.] L. C. Ceng, Q. H. Ansari and J. C. Yao, On relaxed viscosity iterative methods for variational inequalities in Banach spaces, J. Comput. Appl. Math., 230 (2009), 813-822. \item[35.] L. C. Ceng, H. K. Xu and J. C. Yao, A hybrid steepest-descent method for variational inequalities in Hilbert spaces, Appl. Anal., 87 (2008), 575-589. \item[36.] B. Halpern, Fixed points of nonexpanding maps, Bull. Amer. Math. Soc., 73 (1967), 957-961. \item[37.] L. C. Zeng, N. C. Wong and J. C. Yao, On the convergence analysis of modified hybrid steepest-descent methods with variable parameters for variational inequalities, J. Optim. Theory Appl., 132 (2007), 51-69. \item[38.] A. Cabot, Proximal point algorithm controlled by a slowly varnishing term: applications to hierarchical minimization, SIAM J. Optim., 15 (2005), 555-572. \item[39.] N. Shioji and W. Takahashi, Strong convergence of approximated sequences for nonexpansive mappings in Banach spaces, Proc. Amer. Math. Soc., 125 (1997), 3641-3645. \item[40.] N. N. Tam, J. C. Yao and N. D. Yen, On some solution methods for pseudomonotone variational inequalities, J. Optim. Theory Appl., 138 (2008), 253-273. \item[41.] R. Wittmann, Approximation of fixed points of nonexpansive mappings, Arch. Math., 58 (1992), 486-491. \item[42.] N. C. Wong, D. R. Sahu and J. C. Yao, Solving variational inequalities involving nonexpansive type mappings, Nonlinear Anal., 69 (2008), 4732-4753.